Alert archive / New York / Frost Advisories in 2016

Frost Advisory 8, NWS Burlington, VT

October 10, 20164 counties in New York; 4 counties in Vermont

NWS Burlington, VT issued this frost advisory at Oct 10, 2016, 3:49 AM EDT for 4 counties in New York; 4 counties in Vermont. It took effect at Oct 11, 2016, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2016, 3:49 AM EDT (07:49 UTC)
In effect from
Oct 11, 2016, 12:00 AM EDT
Expired
Oct 11, 2016, 8:00 AM EDT
In force
8 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -186 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-186 m²/s²
0-3 km storm-relative helicity
-150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

635 
WWUS71 KBTV 100749
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
349 AM EDT MON OCT 10 2016

VTZ006-008-010-012-017>019-102000-
/O.NEW.KBTV.FZ.W.0003.161011T0400Z-161011T1300Z/
LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER...
BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...
UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
349 AM EDT MON OCT 10 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY.

* LOCATIONS...EASTERN AND CENTRAL VERMONT.

* HAZARDS...FREEZING TEMPERATURES WITH AREAS OF FROST.

* TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S.

* TIMING...TEMPERATURES WILL FALL INTO THE MID 30S SHORTLY AFTER
  MIDNIGHT AND THEN FALL TO BELOW FREEZING BEFORE DAYBREAK.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECASTED TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INDOORS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ026-027-087-102000-
/O.NEW.KBTV.FR.Y.0008.161011T0400Z-161011T1300Z/
/O.CON.KBTV.FR.Y.0007.000000T0000Z-161010T1300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
349 AM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...UNTIL 9 AM EDT THIS MORNING.

* LOCATIONS...WESTERN AND NORTHERN SAINT LAWRENCE COUNTY AND 
  NORTHERN FRANKLIN COUNTY IN NEW YORK.

* HAZARDS...AREAS OF PATCHY FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...THE COLDEST TEMPERATURES COMBINED WITH LOWER WINDS WILL
  OCCUR JUST BEFORE SUNRISE THIS MORNING. MONDAY NIGHT TEMPERATURES
  WILL DROP TO THE LOWER 30S SHORTLY AFTER MIDNIGHT AND BE THE
  COLDEST JUST BEFORE SUNRISE ON TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ028-035-VTZ002-005-009-011-016-102000-
/O.NEW.KBTV.FR.Y.0008.161011T0400Z-161011T1300Z/
EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN-
WESTERN ADDISON-WESTERN RUTLAND-EASTERN FRANKLIN-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES...
RUTLAND...ENOSBURG FALLS...RICHFORD
349 AM EDT MON OCT 10 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY.

* LOCATIONS...THE CHAMPLAIN VALLEY.

* HAZARDS...AREAS OF PATCHY FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...TEMPERATURES WILL FALL INTO THE MID 30S SHORTLY AFTER
  MIDNIGHT AND THEN FALL TO THE LOWER 30S DEVELOPING FROST BEFORE
  SUNRISE.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
4 follow-up statements
880 
WWUS71 KBTV 101224
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
824 AM EDT MON OCT 10 2016

NYZ026-027-087-102030-
/O.CAN.KBTV.FR.Y.0007.000000T0000Z-161010T1300Z/
/O.CON.KBTV.FR.Y.0008.161011T0400Z-161011T1300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
824 AM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY...
...FROST ADVISORY FOR THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY.

* LOCATIONS...WESTERN AND NORTHERN SAINT LAWRENCE COUNTY AND 
  NORTHERN FRANKLIN COUNTY IN NEW YORK.

* HAZARDS...AREAS OF PATCHY FROST.

* TEMPERATURES...HIGHS IN THE UPPER 50S. LOWS IN THE LOWER 30S.

* TIMING...THE COLDEST TEMPERATURES COMBINED WITH LOWER WINDS 
  WILL OCCUR JUST BEFORE SUNRISE THIS MORNING. MONDAY NIGHT 
  TEMPERATURES WILL DROP TO THE LOWER 30S SHORTLY AFTER MIDNIGHT 
  AND BE THE COLDEST JUST BEFORE SUNRISE ON TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

VTZ006-008-010-012-017>019-102030-
/O.CON.KBTV.FZ.W.0003.161011T0400Z-161011T1300Z/
LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER...
BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...
UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
824 AM EDT MON OCT 10 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE
WARNING...FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY.

* LOCATIONS...EASTERN AND CENTRAL VERMONT.

* HAZARDS...FREEZING TEMPERATURES WITH AREAS OF FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S. HIGHS IN THE LOWER 60S.

* TIMING...TEMPERATURES WILL FALL INTO THE MID 30S SHORTLY AFTER 
  MIDNIGHT AND THEN FALL TO BELOW FREEZING BEFORE DAYBREAK.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECASTED TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INDOORS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ028-035-VTZ002-005-009-011-016-102030-
/O.CON.KBTV.FR.Y.0008.161011T0400Z-161011T1300Z/
EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN-
WESTERN ADDISON-WESTERN RUTLAND-EASTERN FRANKLIN-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES...
RUTLAND...ENOSBURG FALLS...RICHFORD
824 AM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY.

* LOCATIONS...THE CHAMPLAIN VALLEY.

* HAZARDS...AREAS OF PATCHY FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S. HIGHS IN THE MID 60S.

* TIMING...TEMPERATURES WILL FALL INTO THE MID 30S SHORTLY AFTER 
  MIDNIGHT AND THEN FALL TO THE LOWER 30S DEVELOPING FROST 
  BEFORE SUNRISE.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

JMG
366 
WWUS71 KBTV 101903
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
303 PM EDT MON OCT 10 2016

VTZ006-008-010-012-017>019-111200-
/O.EXT.KBTV.FZ.W.0003.161011T0400Z-161011T1200Z/
LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER...
BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...
UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
303 PM EDT MON OCT 10 2016

...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY...

* LOCATIONS...EASTERN AND CENTRAL VERMONT.

* HAZARDS...FREEZING TEMPERATURES WITH WIDESPREAD FROST.

* TEMPERATURES...LOWS 27 TO 33 DEGREES.

* TIMING...TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S
  IN THE 2 TO 8 AM TIME FRAME.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECASTED TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INDOORS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ026>028-035-087-VTZ002-005-009-011-016-111200-
/O.EXT.KBTV.FR.Y.0008.161011T0400Z-161011T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
EASTERN FRANKLIN-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...GOUVERNEUR...
ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES...RUTLAND...
ENOSBURG FALLS...RICHFORD
303 PM EDT MON OCT 10 2016

...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY...

* LOCATIONS...THE SAINT LAWRENCE AND CHAMPLAIN VALLEYS INCLUDING
  EASTERN FRANKLIN COUNTY VERMONT AND EXCLUDING GRAND ISLE COUNTY
  VERMONT.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...LOWS 30 TO 36 DEGREES.

* TIMING...TEMPERATURES WILL DROP TO NEAR FREEZING IN THE 3 TO 8
  AM TIME FRAME.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

JMG
826 
WWUS71 KBTV 110736
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
336 AM EDT TUE OCT 11 2016

VTZ006-008-010-012-017>019-111200-
/O.CON.KBTV.FZ.W.0003.000000T0000Z-161011T1200Z/
LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER...
BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...
UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
336 AM EDT TUE OCT 11 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATIONS...EASTERN AND CENTRAL VERMONT.

* HAZARDS...FREEZING TEMPERATURES WITH WIDESPREAD FROST.

* TEMPERATURES...LOWS AROUND 30.

* TIMING...FREEZING TEMPERATURES ARE ALREADY OCCURRING ACROSS THE
  FREEZE WARNING AREA AND WILL CONTINUE THROUGH 8 AM THIS
  MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECASTED TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INDOORS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ026>028-035-087-VTZ002-005-009-011-016-111200-
/O.CON.KBTV.FR.Y.0008.000000T0000Z-161011T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
EASTERN FRANKLIN-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...GOUVERNEUR...
ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES...RUTLAND...
ENOSBURG FALLS...RICHFORD
336 AM EDT TUE OCT 11 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATIONS...THE SAINT LAWRENCE AND CHAMPLAIN VALLEYS INCLUDING 
  EASTERN FRANKLIN COUNTY VERMONT AND EXCLUDING GRAND ISLE 
  COUNTY VERMONT.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...TEMPERATURES IN THE LOW TO MID 30S SUPPORTING PATCHY
  FROST ARE ALREADY OCCURRING ACROSS THE ADVISORY AREA. THESE
  CONDITIONS WILL CONTINUE UNTIL 8 AM THIS MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

LOCONTO
611 
WWUS71 KBTV 111142
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
742 AM EDT TUE OCT 11 2016

VTZ006-008-010-012-017>019-111245-
/O.EXP.KBTV.FZ.W.0003.000000T0000Z-161011T1200Z/
LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER...
BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...
UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
742 AM EDT TUE OCT 11 2016

...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM. CURRENT
TEMPERATURES STILL SUPPORT FREEZE CONDITIONS TO PLANTS AND CROPS
IN THE WARNING AREA. HOWEVER, TEMPERATURES ARE EXPECTED TO RISE
QUICKLY ABOVE FREEZING THIS MORNING. THEREFORE, THE FREEZE WARNING
WILL BE ALLOWED TO EXPIRE.

$$

NYZ026>028-035-087-VTZ002-005-009-011-016-111245-
/O.EXP.KBTV.FR.Y.0008.000000T0000Z-161011T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
EASTERN FRANKLIN-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...GOUVERNEUR...
ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES...RUTLAND...
ENOSBURG FALLS...RICHFORD
742 AM EDT TUE OCT 11 2016

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM. CURRENT
TEMPERATURES STILL SUPPORT FROST CONDITIONS ON PLANTS AND CROPS.
HOWEVER, TEMPERATURES ARE EXPECTED TO RISE QUICKLY ABOVE FREEZING
THIS MORNING, MITIGATING FURTHER FROST DEVELOPMENT. THEREFORE,
THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

LOCONTO

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Oct 9, 10:42 PM EDT, 5 hours 7 minutes earlier.

Area forecast discussion, Oct 9, 10:42 PM EDT, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
1042 PM EDT Sun Oct 9 2016

.SYNOPSIS...
High pressure will slowly build into the region overnight,
settling across the area through Wednesday with gradually
diminishing winds and mainly fair weather. Temperatures will
remain seasonably cool through Tuesday morning, then moderate
considerably by the middle of the week. The next chance of showers
will occur by next Thursday when a cold front passes across the
area.

&&

.NEAR TERM /UNTIL 6 PM MONDAY EVENING/...
As of 1042 PM EDT Sunday...Skies will gradually become clear to
partly cloudy across the region overnight. Current forecast in
good shape, so no changes have been made.

Previous discussion from 306 PM EDT Sunday...The forecast remains
on track with upper trough swinging through the area by early
evening, being replaced by strengthening surface high pressure
building east from the Great Lakes. After variable evening
cloudiness, skies should gradually trend clear to partly cloudy in
most locales overnight under continued light to modest
north/northwesterly winds. I've continued our current frost
advisory for the SLV where the growing season has not ended,
though I must admit my confidence on frost actually occurring is
quite low given the continued gradient flow. Some areas, such as
the Adirondacks and portions of northeastern VT will actually see
temperatures drop to near or slightly below freezing, but alas
this will be an advective freeze and the growing season has
already ended for those locations. In general I leaned toward a
blend of available temperature guidance with somewhat more
emphasis on MOS-based output. This would suggest readings should
generally range through the 30s in most spots, with a few upper
20s in colder spots of the Dacks/northeast VT, and locally around
40 in the Champlain Valley.

By tomorrow sprawling 1030 mb surface high pressure continues to
build into the region as skies gradually trend clear in all spots by
later in the afternoon. We'll still be on the front side of the high
through a good portion of the day however, so modestly gusty
northwesterly flow into the 15 to 25 mph range still looks
reasonable, especially from the Champlain Valley east. A quick look
at back-trajectory analysis suggests our low to mid-level source air
tomorrow is currently residing to immediate south and east of the
James Bay region where current temperatures are struggling to hit the
40F mark. While this airmass will moderate somewhat as it heads
south, model-averaged 925 mb thermal progs at 18Z are only around +2
to +3C supporting afternoon highs only in the 48 to 55F range for
most spots. Given the occasional gustiness, definitely a day to keep
those windbreakers handy despite the increasing afternoon sun.

&&

.SHORT TERM /6 PM MONDAY EVENING THROUGH TUESDAY NIGHT/...
As of 315 PM EDT Sunday...A large dome of high pressure both aloft
and at the surface will build across the northeast CONUS during
this time period. Main forecast challenge will be areal coverage
of frost on Tuesday Morning with clear skies and light winds.
Interesting thermal profiles with progged 850mb temps warming
between 4 and 6c by 12z Tuesday...while ideal radiational cooling
conditions result in temps dropping into the mid 20s colder
valleys to near 40f by Lake Champlain. Expect a midslope and
summits to be mainly in the 30s with some warming occurring toward
morning...as strong low level inversion prevails under mostly
clear skies.

A beautiful day expected on Tuesday with plenty of sunshine and
warm temperatures. Soundings show deep dry layer with 1000 to
500mb rh < 30% and progged 850mb temps near 10c. This supports
highs well into the 60s...with maybe a few readings near 70 in the
warmer valleys. Another cool night with temps falling rapidly
after sunset is expected Tuesday Night with a low level thermal
inversion present. Lows will range from the upper 20s northeast
kingdom valleys/slk to mid 30s central vt to l/m 40s near lake
champlain and mountain summits. Very difficult to show large
differences in temps based on elevation in our grids given the
resolution.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 315 PM EDT Sunday...Upper air pattern features mainly fast
westerly flow with weak short wave trof behind surface cold front
on Thursday into Friday. This pattern support much above normal
temperatures with very limited chances for measurable precip.

Best chance of light rain shower activity will be Thursday
associated with narrow ribbon of enhanced 850 to 500mb
moisture...pws approaching 1.0 inch...and some 5h energy from
trof. Will mention likely pops across northern NY zones and
mountains of vt...with a very similar qpf pattern anticipated to
our last event yesterday...where mss received around 0.40 and btv
only 0.02. Bottom line...not expecting much relief from the dry
conditions with system on Thursday.

The increased gradient from approaching front along with 850mb
jet between 30 and 40 knots supports some localized gusty winds in
the Champlain and Saint Lawrence Valleys on Thursday and across
the exposed higher terrain. System quickly shears out to our
northwest and drier and cooler air arrives on Friday. Similar to
today...expect plenty of upslope clouds associated with leftover
boundary layer moisture on Friday...with seasonably cool temps.
High pressure builds with ridging aloft by Saturday as fast
progressive flow continues across the northern tier. After a cool
start on Saturday....temps will return to above normal values by
Sat Afternoon.

Have bumped temps several degrees above superblend values for
Weds...supported by southerly flow and progged 850mb temps between
10 and 11c. Thinking highs warm well into the 60s with a few lower
70s possible warmer valleys. A mild night is anticipated on Weds
night with southerly winds and clouds ahead of approaching cold
front...with lows mainly 40s colder valleys to 50s champlain
valley. Clouds/precip keep temps mainly in the 60s with 50s in the
mountains for Thursday...before cooling back into the 40s and mid
50s for Friday.

&&

.AVIATION /03Z Monday THROUGH Friday/...
Through 00Z Tuesday...The combination of low pres and building
high pres will continue to support good boundary layer mixing
overnight and limit fog production. Expecting bkn to ovc deck
between 3500 and 5000 feet to slowly breakup overnight with mainly
vfr conditions prevailing. Soundings show brisk winds of 20 to 30
knots developing between 500 and 1500 feet above ground level
after midnight...so have mention some gusty winds in the
taf...especially btv/pbg after 04z...and most sites after 14z
monday. Expect north winds 10 to 15 with gusts up to 20 knots to
continue Monday with vfr conditions.

Outlook 00Z Tuesday through Friday... 00Z Tuesday - 12Z Thursday:
VFR under high pressure with chances for IFR fog/freezing fog mainly
at MPV/SLK 06-13Z each morning.

12Z Thursday through 00Z Friday: BKN/OVC VFR with brief MVFR in
scattered showers as a cold front crosses the area. A period of
breezy southwest winds with localized gusts between 25 and 30
knots possible at btv/mss.

00Z Friday onward...VFR/high pressure.

&&

.MARINE...
As of 230 pm Sunday...A Lake Wind Advisory has been posted. Northerly
winds are expected to increase Sunday evening, eventually reaching
20 to 25 knots around midnight. Some gusts will reach about 30
knots, especially across the main portion of the broad lake and
into the southern parts of Lake Champlain. Typically a north wind
becomes a bit stronger and gustier as it gets funnelled into the
narrowing valley on the south end of the lake. These strong winds
are expected to persist until mid- morning Monday before
decreasing to the 10 to 20 knot range. Conditions are expected to
be choppy and rough, with waves up to 5 feet, especially on the
southern portions of the broad lake.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...Frost Advisory until 9 AM EDT Monday for NYZ026-027-087.

&&

SYNOPSIS...JMG
NEAR TERM...JMG/WGH
SHORT TERM...Taber
LONG TERM...Taber
AVIATION...JMG/Taber
MARINE...nash
Hazardous weather outlook, Oct 10, 3:35 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
335 AM EDT MON OCT 10 2016

NYZ029>031-034-VTZ001-003-004-007-110745-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-GRAND ISLE-ORLEANS-ESSEX-CALEDONIA-
335 AM EDT MON OCT 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-027-087-110745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
335 AM EDT MON OCT 10 2016

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ028-035-VTZ002-005-009-011-016-110745-
EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN-
WESTERN ADDISON-WESTERN RUTLAND-EASTERN FRANKLIN-
335 AM EDT MON OCT 10 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ006-008-010-012-017>019-110745-
LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
335 AM EDT MON OCT 10 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHWEST
VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:49 AM EDTFreeze WarningBTVAddison, Chittenden, Lamoille, Orange, Rutland, Washington28 hr

Nearby

Frost Advisories in New York, 2016Frost Advisories in Vermont, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.